Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 58, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 10, 2014, 8:04 PM EDT for Cabell County, Wayne County, West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Greenup County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 10, 2014, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Greenup County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:48 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 10, 6:48 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 648 PM EDT TUE JUN 10 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY. A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE TO START THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... DID AN EARLIER UPDATE IN THE LATE AFTERNOON...TO BRING LIKELY POPS INTO OUR SW COUNTIES THIS EVENING. THINKING OVERALL THERE SHOULD BE A WEAKENING TREND ON THE CONVECTION FROM 00Z TO 03Z. LEADING CELLS MAY PULSE UP UNTIL THEN. OF COURSE...ANY SHOWER COULD CONTAIN A DOWNPOUR IN THE SOUTH AND WEST. ALSO LEFT CHANCE POPS FOR THE LATE NIGHT/OVERNIGHT HOURS MAINLY OVER THE WESTERN COUNTIES...IN THE DEEPER MOISTURE PLUME. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... UNSETTLED PATTERN FOR THE PERIOD WITH A CHANCE OF THUNDER CONTINUING. PW VALUES HOVERING AROUND 1.6 MEANS WE SHOULD EXPECT SOME FAIRLY HIGH RAIN AMOUNTS...PARTICULARLY IN THE MOUNTAINOUS COUNTIES THURSDAY AFTERNOON. FLOW WILL ALSO BE LIGHT....SO HYDRO MAY BECOME A PROBLEM THURSDAY. COLD FRONT ON FRIDAY INTO FRIDAY NIGHT...HOWEVER NOT EXPECTING TOO MUCH IN THE WAY OF WATER ISSUES SINCE PW VALUES WILL BE DROPPING. BEHIND THE FRONT...WE WILL START TO CLEAR OUT AND WARM UP. && .LONG TERM /SATURDAY THROUGH TUESDAY/... CLEARING SKIES BEHIND THE FRONT ON FRIDAY NIGHT INTO SATURDAY. TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD UNDER HIGH PRESSURE. DECENT MOISTURE WILL ALLOW FOR SOME DIURNAL THUNDERSTORMS SUNDAY THROUGH TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... HAVE CONVECTION MOVING NNE INTO EASTERN KENTUCKY...SOUTHWEST VIRGINIA AND THROUGH SOUTHERN WEST VIRGINIA THIS EVENING AS IT WEAKENS 00Z TO 03Z. RAIN INDUCED VALLEY FOG OR SCUD CLOUDS MAY FORM IN THE WAKE OF THE CONVECTION OVER SOUTHERN COUNTIES. WITH LAYERED CLOUDS AND POSSIBLE LINGERING SHOWERS OVERNIGHT IN THE OHIO VALLEY COUNTIES...WAS NOT QUITE AS THICK ON THE PREDAWN FOG AS PREVIOUSLY FORECAST. TIMING THE CONVECTION ON WEDNESDAY TOUGH...TRIED TO INCREASE 15Z TO 18Z IN THE WEST...THEN 18Z TO 21Z IN THE CKB TO EN CORRIDOR. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION...RAIN INDUCED FOG COULD FORM...WITH VSBY LOWER THAN FORECAST. TIMING ROUNDS OF SHOWERS AND THUNDERSTORMS DEVELOPMENT ON WEDNESDAY COULD VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H M M M H H HTS CONSISTENCY M M M M M M H M M M H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H M M M H H PKB CONSISTENCY H H H H H H H M M M H H CKB CONSISTENCY H H H H H H H M M M H H AFTER 00Z THURSDAY... IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT INTO FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z LATE AT NIGHT/EARLY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/LS NEAR TERM...KTB SHORT TERM...LS LONG TERM...LS AVIATION...KTB
Hazardous weather outlook, Jun 10, 7:20 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 720 PM EDT TUE JUN 10 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009- 013>017-024>026-033>035-112330- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 720 PM EDT TUE JUN 10 2014 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING. BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST DOWNPOURS BY THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-018>020-027>032-036>040-046-047-112330- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 720 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING. BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST DOWNPOURS BY THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Special weather statement, Jun 10, 5:46 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 546 PM EDT TUE JUN 10 2014 KYZ101>103-105-102300- GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 546 PM EDT TUE JUN 10 2014 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THUNDERSTORMS COULD ROLE INTO NORTHEAST KENTUCKY BETWEEN 7 AND 9 O'CLOCK THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTDOOR THIS EVENING. MONITOR THE SKY TO THE SOUTH AND WEST FOR APPROACHING THREATENING WEATHER...AND BE READY TO MOVE INDOORS. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN A DOWNPOUR. KTB
Special weather statement, Jun 10, 5:50 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 550 PM EDT TUE JUN 10 2014 VAZ003-004-102300- DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 550 PM EDT TUE JUN 10 2014 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THUNDERSTORMS COULD ROLE INTO DICKENSON AND BUCHANAN COUNTIES VIRGINIA BETWEEN 7 AND 9 O'CLOCK THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTDOOR THIS EVENING. MONITOR THE SKY TO THE SOUTH AND SOUTHWEST FOR APPROACHING THREATENING WEATHER...AND BE READY TO MOVE INDOORS. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN A DOWNPOUR.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:31 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 44 min |
| Jun 10, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 37 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Raleigh, Wyoming | 66 min |
| Jun 10, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt, Wood | 44 min |
| Jun 10, 10:07 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Nicholas, Roane, Webster | 53 min |
| Jun 10, 10:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Nicholas, Randolph and 2 more | 41 min |
| Jun 10, 11:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Taylor, Upshur | 46 min |
| Jun 10, 11:20 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 25 min |
| Jun 10, 11:27 PM EDT | Special Weather Statement | RLX | Pocahontas | 33 min |
| Jun 10, 11:48 PM EDT | Special Weather Statement | RLX | Harrison | 12 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | RLX | Logan | 25 min |
| Jun 11, 1:48 PM EDT | Special Weather Statement | RLX | McDowell | 27 min |
| Jun 11, 2:09 PM EDT | Special Weather Statement | RLX | Boone | 36 min |
| Jun 11, 2:36 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 24 min |
| Jun 11, 2:44 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Jun 11, 2:49 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 41 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | RLX | Raleigh | 27 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | RLX | Clay | 37 min |
| Jun 11, 3:24 PM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Jun 11, 3:36 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 24 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jun 11, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 28 min |
| Jun 11, 4:21 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | RLX | Fayette | 30 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 41 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Upshur | 36 min |
| Jun 11, 7:14 PM EDT | Special Weather Statement | RLX | Gallia | 16 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.